Alert archive / Alabama / Special Marine Warnings in 2004
Special Marine Warning 49, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at May 31, 2004, 3:51 PM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2004, 3:51 PM CDT (20:51 UTC)
- Expired
- May 31, 2004, 4:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 31, 3:10 PM CDT, 41 minutes earlier.
Area forecast discussion, May 31, 3:10 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CDT MON MAY 31 2004 .SHORT TERM...WILL WAIT UNTIL AS LATE AS POSSIBLE TO PUT OUT ZONES THIS AFTERNOON AS ONGOING THUNDERSTORMS ACROSS THE AREA ARE EXPECTED TO LINGER INTO THE EVENING HOURS. UNSTABLE AIR WILL REMAIN ACROSS THE AREA INTO WEDNESDAY NIGHT WITH LIS IN THE -6 TO -8 RANGE. WILL GO WITH LIKELY POPS TONIGHT AND TUESDAY AS SEVERAL OUTFLOW BOUNDARIES REMAIN ACROSS THE AREA. SURFACE FRONT IS WELL WEST OF AREA AND WILL SLOWLY MOVE INTO THE WESTERN SECTIONS OF THE AREA LATE WEDNESDAY. A SERIES OF UPPER LEVEL IMPULSES WILL MOVE ACROSS THE AREA THROUGH WEDNESDAY NIGHT. THESE COMBINED WITH LEFT OVER BOUNDARIES FROM TODAYS STORMS AND DAYTIME HEATING WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT AGAIN ON TUESDAY. WILL LEAVE IN A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS WEAK FRONT APPROACHES AND AIR REMAINS UNSTABLE. PRECIPITABLE WATER VALUES REMAIN NEAR 2 INCHES ACROSS THE CWA THROUGH WEDNESDAY NIGHT. SOME OF THE HEAVIER THUNDERSTORMS COULD PRODUCE RAINFALL TOTALS OF 1 TO 3 INCHES IN ONE TO TWO HOURS. WILL ALSO PUT IN PATCHY FOG ACROSS MOST OF AREA AFTER MIDNIGHT. WILL LEAVE TEMPS AS THEY ARE. && .EXTENDED...WEAK FRONTAL BOUNDARY WILL BECOME STATIONARY ACROSS OUR AREA ON THURSDAY AND THEN SLOWLY DISSIPATE ON FRIDAY AND SATURDAY. WILL LEAVE IN CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. && .MARINE...WILL CONTINUE TO LEAN TOWARDS THE GFS SOLUTION THROUGH FRIDAY AS WEAK FRONT BECOMES STATIONARY ACROSS THE MARINE AREA LATE IN THE WEEK. CURRENT SFC MAP DOES SHOW WINDS HAVE BACKED SOMEWHAT DURING THE LAST FEW HOURS LEADING ME TO BELIEVE THAT THIS MORE SOUTHERLY TRACK LOOKS TO BE BETTER AS THE DAY CONTINUES. WINDS WILL BECOME MORE NORTHWESTERLY TOWARD THE END OF THE WEEK AND INCREASE IN SPEED. FOR FRIDAY WILL MENTION EXERCISE CAUTION FOR THE DAYLIGHT HOURS THEN MENTION SCAS WILL BE LIKELY FOR FRIDAY NIGHT. && .FIRE...NO MAJOR CONCERNS. MOST OF THE AREA WILL SEE RAIN TONIGHT AND TUESDAY. A CHANCE OF RAIN WILL REMAIN THROUGH THE REST OF THE WEEK. RH VALUES REMAIN WELL ABOVE CRITICAL LEVELS. && .PRELIMINARY TEMPS / POPS... MOBILE 70 87 72 88 / 60 60 30 30 PENSACOLA 71 85 73 88 / 60 60 30 30 DESTIN 73 84 73 87 / 60 60 30 30 EVERGREEN 67 86 67 90 / 60 50 30 30 WAYNESBORO 66 86 66 89 / 40 40 30 30 CAMDEN 65 86 64 89 / 60 40 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 01/16
Hazardous weather outlook, May 31, 6:25 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CDT MON MAY 31 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-312100- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 625 AM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...WITH STORMS BEING MORE NUMEROUS IN COVERAGE ACROSS THE NORTHERN PORTIONS OF THE OUTLOOK AREA AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ABUNDANT MOISTURE WILL FEED INTO THE ADVANCING FRONT AS IT MOVES SLOWLY ACROSS THE OUTLOOK AREA...RESULTING IN PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING. THE NATIONAL WEATHER SERVICES STORM PREDICTION CENTER HAS OUTLOOKED AREAS NORTH OF A WIGGINS...CITRONELLE...ANDALUSIA LINE WITH A SLIGHT RISK OF SEVERE STORMS. THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE BY AFTERNOON...WHILE STRONG MID LEVEL WINDS SUPPORT THE POTENTIAL OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH TUESDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTH ALABAMA MAY BE REQUIRED TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:07 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 23 min |
| May 31, 12:00 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 60 min |
| May 31, 12:30 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 31, 12:30 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 31, 1:25 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 50 min |
| May 31, 1:46 PM CDT | Tornado Warning | MOB | Covington | 14 min |
| May 31, 3:35 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| May 31, 3:51 PM CDT | Special Marine Warning | MOB | 54 min | |
| May 31, 4:32 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 28 min |
| May 31, 4:43 PM CDT | Special Marine Warning | MOB | 62 min | |
| May 31, 4:43 PM CDT | Special Marine Warning | MOB | 62 min | |
| May 31, 5:02 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 28 min |
| May 31, 5:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 29 min |
| May 31, 5:45 PM CDT | Special Marine Warning | MOB | 60 min | |
| May 31, 11:31 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 13 hr |
| May 31, 11:34 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 41 min |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | MOB | Perry | 39 min |
| May 31, 2:18 PM CDT | Tornado Warning | MOB | Greene, Perry | 27 min |
| May 31, 6:02 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 28 min |
Nearby
Special Marine Warnings in Alabama, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.